Health QuestionsCategory: Medicationsdown-to-200-on-the-provigil
Lisa087 asked 2 years ago

Yay!  There really aren\’t side effects for going down, I\’m just tired.  But I can\’t nap because I take 200 in the am and that keeps me from sleeping.    Still grinding my teeth a lot.  I think that\’s the provigil.  Still not sleeping well.  Lots of nightmares, but that could be from a million different things.  Anyway, I\’m also nauseous all the time.  Have to figure out what\’s causing it.  I look like a skinny ghost.    Take care.

5 Answers
jookieman answered 2 years ago

Not sleeping well may be the Provigil. I have to be careful in that I can only take 200 mg. IF I’m also taking very sedating medication also. Cut back on the sedation and you can cut back on the Provigil.
 

Lisa087 answered 2 years ago

I’m not sure why I’m taking provigil.  But now I’m kind of hooked.  I was down to 200 and then I had a lot of obligations so, I went back to 400.
 
Originally, I was on lithium and could not stay awake on it.  So my pdoc prescribed provigil.  Just 100 at the time.  Lithium didn’t agree with me, so we changed meds.  Then, because of some traumas, all my anti-anxiety meds and anti-psychotic meds went up and with it, the provigil – so that I could make it through my day.
 
I’ve also always had a serious problem with fatigue, but no doctor has found anything physically wrong with me, so they usually blame it on the depression.  
 
Anyway, provigil works very well.  It’s just that it seems to have destroyed my appetite and my taste buds.  I find it very hard to eat.  So I’ve lost a lot of weight, but not in a good way.  
 
I know if I could go down on the sedation, I could go down on the provigil, but I haven’t seemed to be able to accomplish that yet.  I’ve even started drinking again which is VERY BAD!  
 
I wish I could find a decent doctor!  Take care.

jookieman replied 2 years ago

 

I know what you mean about getting used to the drug. I went a few days without it a while back and I thought I was going to croak.

BTW- have you talked to the doc about cutting down on the K? That’s a hefty dose.

Jook

Lisa087 replied 2 years ago

Yeah, it is a high dose of Klonopin, which I think makes me more depressed. And since I’m on the highest dose allowed for Lexapro, I think I use Provigil as an anti-depressant. Because for me, sometimes feeling tired makes me think I’m depressed.

I’ve been sticking to 200 on provigil on my days off and then 400 on days I’m working. I asked my pdoc to write me a prescription for Klonopin in .5 pills, instead of 1mg. Because I will never stick to cutting the things in half. So today I’m at 3mg so far, but we’ll see before bedtime.

Thanks for the advice!

Whysterialayne answered 2 years ago

Klonopin really made my depression worse. My pdoc switched me back to Xanax, depression issue lifted.

battycatty answered 2 years ago

Its weird how some benzos affect people differently. Klonopin makes me depressed after long-term usage, Xanax usually makes me cry after 1 pill, and Ativan & I get along, but ymmv

Lisa087 answered 2 years ago

BattyCatty – what does ymmv mean?
 
Ativan, unfortunately did nothing for me.  Xanax was so-so, but I had to take a lot of it.  
 
I don’t know maybe I just have a high tolerance for these types of drugs, but I think the Klonopin may be making me depressed so it’s very important that I go down.  But at this point it’s tied to the Provigil.  Provigil wakes me up.  Then I get anxious. Klonopin relaxes me.  Then I’m too sleepy.  More provigil.  Then I’m agitated.  More Klonopin.  It’s a ridiculous cycle!!  
 
Whysterialayne – how much xanax do you take and how many times a day?

battycatty replied 2 years ago

ymmv = your mileage may vary

just wondering if youve thought about taking an anticonvulsant like lamictal for mood stabilization. that is usually the first line drug for BPII – but if you havent already heard this warning, you want to titrate up slowly if you want to avoid getting a benign rash that will force you to stop taking it since it could be THE RASH (stevens johnson) – if your med sensitive or have sensitive skin you should do it even more slowly than the docs recommend…
i just noticed in your sig that the only mood stabilizer youve taken was lithium, which can be nasty (but i wouldnt know since ive been trying to avoid it for years!)

good luck.

Lisa087 replied 2 years ago

Lithium was a nightmare!! It gave me the shakes so bad, I couldn’t type or do my job. I also found that it made me very dangerous on the road.

My BPII diagnosis is sort of unclear. I was diagnosed when I was hospitalized for being suicidal. The doc said, “I can take one look at your file and tell that your bipolar.” I said that’s a load of crap, you don’t even know me and I’m here because I am depressed and suicidal. Nonetheless, he made my official diagnosis BPII and filled me up with lithium.

As far as anticonvulsants, I would be willing to try them, but the stevens johnson thing really scares me. I am a very pale red-head. If there is a skin disorder out there, I get it. I have SUPER sensitive skin. So-I’m scared.

Anyway, my current doc is not very smart (I’ve probably said this a million times.) so I have to find someone new. How do you know if they’re intelligent? This lady had all kinds of degrees from excellent colleges?

Anyway, thanks for the advice.